Alert archive / Nevada / Wind Advisories in 2020

Wind Advisory 2, NWS Elko, NV

February 1, 20205 counties in Nevada

NWS Elko, NV issued this wind advisory at Feb 1, 2020, 2:57 PM PST for 5 counties in Nevada. It took effect at Feb 3, 2020, 1:00 AM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2020, 2:57 PM PST (22:57 UTC)
In effect from
Feb 3, 2020, 1:00 AM PST
Expired
Feb 3, 2020, 5:57 PM PST
In force
17 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 11.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2020-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2020-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3520 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

345 
WWUS75 KLKN 012257
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
257 PM PST Sat Feb 1 2020

NVZ033>035-037-039-041-020700-
/O.NEW.KLKN.WI.Y.0002.200203T1200Z-200204T0300Z/
Southeastern Elko County-Ruby Mountains/East Humboldt Range-
White Pine County-
Southern Lander County and Southern Eureka County-
South Central Elko County-Northeastern Nye County-
Including the cities of Silver Zone Pass, West Wendover, 
Secret Pass, Lamoille Canyon, Harrison Pass, Ely, Ruth, McGill, 
Connors Pass, Great Basin National Park, Austin, Austin Summit, 
Eureka, Diamond Valley, Pinto Summit, Wells, Ruby Valley, 
Pequop Summit, Duckwater, and Currant Summit
257 PM PST Sat Feb 1 2020

...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM PST MONDAY...

* WHAT...Post-cold front northwest winds of 25 to 35 mph with 
  gusts up to 55 mph expected. Isolated stronger wind gusts over 
  60 mph possible in higher terrain and areas of favorable 
  downslope winds including Ruby and Clover Valleys and in the 
  vicinity of Wendover. 

* WHERE...Southeastern Elko County, Ruby Mountains/East Humboldt 
  Range, White Pine County, Southern Lander County and Southern 
  Eureka County, South Central Elko County and Northeastern Nye 
  County.

* WHEN...From 4 AM to 7 PM PST Monday.

* IMPACTS...Gusty winds will make driving high profile vehicles
  difficult and could blow around unsecured objects as well as
  cause a few power outages mainly in rural areas

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ040-020700-
/O.NEW.KLKN.HW.A.0001.200203T1200Z-200204T0300Z/
Northwestern Nye County-
Including the cities of Tonopah and Round Mountain
257 PM PST Sat Feb 1 2020

...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY EVENING...

* WHAT...Post cold front northwest to north winds of 30 to 40 mph
  with gusts of 50 to 60 mph likely. Gusts up to 70 mph possible
  especially in higher elevations and in areas where the terrain 
  channels the wind.

* WHERE...Northwestern Nye County.

* WHEN...From late Sunday night through Monday evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
7 follow-up statements
537 
WWUS75 KLKN 020932
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
132 AM PST Sun Feb 2 2020

NVZ033>035-037-039-041-030415-
/O.CON.KLKN.WI.Y.0002.200203T1200Z-200204T0300Z/
Southeastern Elko County-Ruby Mountains/East Humboldt Range-
White Pine County-
Southern Lander County and Southern Eureka County-
South Central Elko County-Northeastern Nye County-
Including the cities of Silver Zone Pass, West Wendover, 
Secret Pass, Lamoille Canyon, Harrison Pass, Ely, Ruth, McGill, 
Connors Pass, Great Basin National Park, Austin, Austin Summit, 
Eureka, Diamond Valley, Pinto Summit, Wells, Ruby Valley, 
Pequop Summit, Duckwater, and Currant Summit
132 AM PST Sun Feb 2 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM PST MONDAY...

* WHAT...Post-cold front northwest winds of 25 to 35 mph with 
  gusts up to 55 mph expected. Isolated stronger wind gusts over 
  60 mph possible in higher terrain and areas of favorable 
  downslope winds including Ruby and Clover Valleys and in the 
  vicinity of Wendover.

* WHERE...Southeastern Elko County, Ruby Mountains/East Humboldt 
  Range, White Pine County, Southern Lander County and Southern 
  Eureka County, South Central Elko County and Northeastern Nye 
  County.

* WHEN...From 4 AM to 7 PM PST Monday.

* IMPACTS...Gusty winds will make driving high profile vehicles 
  difficult and could blow around unsecured objects as well as 
  cause a few power outages mainly in rural areas.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ040-030415-
/O.CON.KLKN.HW.A.0001.200203T1200Z-200204T0300Z/
Northwestern Nye County-
Including the cities of Tonopah and Round Mountain
132 AM PST Sun Feb 2 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING...

* WHAT...Post cold front northwest to north winds of 30 to 40 
  mph with gusts of 50 to 60 mph likely. Gusts up to 70 mph 
  possible especially in higher elevations and in areas where 
  the terrain channels the wind.

* WHERE...Northwestern Nye County.

* WHEN...From late Sunday night through Monday evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
950 
WWUS75 KLKN 022244
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
244 PM PST Sun Feb 2 2020

NVZ040-031200-
/O.UPG.KLKN.HW.A.0001.200203T1200Z-200204T0300Z/
/O.NEW.KLKN.HW.W.0001.200203T0000Z-200204T0200Z/
Northwestern Nye County-
Including the cities of Tonopah and Round Mountain
244 PM PST Sun Feb 2 2020

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM PST MONDAY...

* WHAT...Northwest winds 30 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Northwestern Nye County.

* WHEN...Until 6 PM PST Monday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ033>035-037-039-041-031200-
/O.EXT.KLKN.WI.Y.0002.200203T0900Z-200204T0200Z/
Southeastern Elko County-Ruby Mountains/East Humboldt Range-
White Pine County-
Southern Lander County and Southern Eureka County-
South Central Elko County-Northeastern Nye County-
Including the cities of Silver Zone Pass, West Wendover, 
Secret Pass, Lamoille Canyon, Harrison Pass, Ely, Ruth, McGill, 
Connors Pass, Great Basin National Park, Austin, Austin Summit, 
Eureka, Diamond Valley, Pinto Summit, Wells, Ruby Valley, 
Pequop Summit, Duckwater, and Currant Summit
244 PM PST Sun Feb 2 2020

...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 6 PM PST MONDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph
  expected. 

* WHERE...Southeastern Elko County, White Pine County, Ruby 
  Mountains/East Humboldt Range, Southern Lander County and 
  Southern Eureka County, South Central Elko County and 
  Northeastern Nye County.

* WHEN...From 1 AM to 6 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Drifting of recent snowfall will be
  possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
543 
WWUS75 KLKN 030911
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
111 AM PST Mon Feb 3 2020

NVZ040-040145-
/O.CON.KLKN.HW.W.0001.000000T0000Z-200204T0200Z/
Northwestern Nye County-
Including the cities of Tonopah and Round Mountain
111 AM PST Mon Feb 3 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WHAT...Northwest winds 30 to 45 mph with gusts up to 65 mph 
  expected...over 70 mph on ridges and higher summits. 

* WHERE...Northwestern Nye County.

* WHEN...Until 6 PM PST Monday. Note that winds may subside a
  little overnight, but will pick up again during the day Monday. 

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  high profile vehicles. Blowing dust may reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ033>035-037-039-041-040145-
/O.CON.KLKN.WI.Y.0002.000000T0000Z-200204T0200Z/
Southeastern Elko County-Ruby Mountains/East Humboldt Range-
White Pine County-
Southern Lander County and Southern Eureka County-
South Central Elko County-Northeastern Nye County-
Including the cities of Silver Zone Pass, West Wendover, 
Secret Pass, Lamoille Canyon, Harrison Pass, Ely, Ruth, McGill, 
Connors Pass, Great Basin National Park, Austin, Austin Summit, 
Eureka, Diamond Valley, Pinto Summit, Wells, Ruby Valley, 
Pequop Summit, Duckwater, and Currant Summit
111 AM PST Mon Feb 3 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. Highest over summits and ridges.

* WHERE...Southeastern Elko County, White Pine County, Ruby 
  Mountains/East Humboldt Range, Southern Lander County and 
  Southern Eureka County, South Central Elko County and 
  Northeastern Nye County.

* WHEN...From 1 AM to 6 PM PST Monday. Note that winds will
  subside somewhat overnight but will pick up again during the day
  Monday. 

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Drifting of recent snowfall 
  will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
900 
WWUS75 KLKN 031003
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
203 AM PST Mon Feb 3 2020

NVZ040-040200-
/O.CON.KLKN.HW.W.0001.000000T0000Z-200204T0200Z/
Northwestern Nye County-
Including the cities of Tonopah and Round Mountain
203 AM PST Mon Feb 3 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WHAT...Northwest winds 30 to 45 mph with gusts up to 65 mph 
  expected...over 70 mph on ridges and higher summits.

* WHERE...Northwestern Nye County.

* WHEN...Until 6 PM PST Monday. Note that winds may subside a 
  little overnight, but will pick up again during the day Monday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles. Blowing dust may reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ033>035-037-039-041-040200-
/O.CON.KLKN.WI.Y.0002.000000T0000Z-200204T0200Z/
Southeastern Elko County-Ruby Mountains/East Humboldt Range-
White Pine County-
Southern Lander County and Southern Eureka County-
South Central Elko County-Northeastern Nye County-
Including the cities of Silver Zone Pass, West Wendover, 
Secret Pass, Lamoille Canyon, Harrison Pass, Ely, Ruth, McGill, 
Connors Pass, Great Basin National Park, Austin, Austin Summit, 
Eureka, Diamond Valley, Pinto Summit, Wells, Ruby Valley, 
Pequop Summit, Duckwater, and Currant Summit
203 AM PST Mon Feb 3 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. Highest over summits and ridges.

* WHERE...Southeastern Elko County, White Pine County, Ruby 
  Mountains/East Humboldt Range, Southern Lander County and 
  Southern Eureka County, South Central Elko County and 
  Northeastern Nye County.

* WHEN...From 1 AM to 6 PM PST Monday. Note that winds will 
  subside somewhat overnight but will pick up again during the 
  day Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Drifting of recent snowfall 
  will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
574 
WWUS75 KLKN 031522
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
722 AM PST Mon Feb 3 2020

NVZ040-032330-
/O.CON.KLKN.HW.W.0001.000000T0000Z-200204T0200Z/
Northwestern Nye County-
Including the cities of Tonopah and Round Mountain
722 AM PST Mon Feb 3 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WHAT...Northwest winds 30 to 45 mph with gusts up to 65 mph 
  expected...over 70 mph on ridges and higher summits.

* WHERE...Northwestern Nye County.

* WHEN...Until 6 PM PST Monday. Note that winds may subside a 
  little overnight, but will pick up again during the day Monday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles. Blowing dust may reduce visibility.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ033>035-037-039-041-032330-
/O.CON.KLKN.WI.Y.0002.000000T0000Z-200204T0200Z/
Southeastern Elko County-Ruby Mountains/East Humboldt Range-
White Pine County-
Southern Lander County and Southern Eureka County-
South Central Elko County-Northeastern Nye County-
Including the cities of Silver Zone Pass, West Wendover, 
Secret Pass, Lamoille Canyon, Harrison Pass, Ely, Ruth, McGill, 
Connors Pass, Great Basin National Park, Austin, Austin Summit, 
Eureka, Diamond Valley, Pinto Summit, Wells, Ruby Valley, 
Pequop Summit, Duckwater, and Currant Summit
722 AM PST Mon Feb 3 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. Highest over summits and ridges.

* WHERE...Southeastern Elko County, White Pine County, Ruby 
  Mountains/East Humboldt Range, Southern Lander County and 
  Southern Eureka County, South Central Elko County and 
  Northeastern Nye County.

* WHEN...From 1 AM to 6 PM PST Monday. Note that winds will 
  subside somewhat overnight but will pick up again during the 
  day Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Drifting of recent snowfall 
  will be possible.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
138 
WWUS75 KLKN 032255
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
255 PM PST Mon Feb 3 2020

NVZ040-040200-
/O.CAN.KLKN.HW.W.0001.000000T0000Z-200204T0200Z/
/O.EXA.KLKN.WI.Y.0002.000000T0000Z-200204T0200Z/
Northwestern Nye County-
Including the cities of Tonopah and Round Mountain
255 PM PST Mon Feb 3 2020

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...North winds 20 to 35 mph with gusts up to 50 mph.

* WHERE...Northwestern Nye County.

* WHEN...Until 6 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Blowing dust or blowing snow is also
  possible into this evening, which may reduce visibilities. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ033>035-037-039-041-040200-
/O.CON.KLKN.WI.Y.0002.000000T0000Z-200204T0200Z/
Southeastern Elko County-Ruby Mountains/East Humboldt Range-
White Pine County-
Southern Lander County and Southern Eureka County-
South Central Elko County-Northeastern Nye County-
Including the cities of Silver Zone Pass, West Wendover, 
Secret Pass, Lamoille Canyon, Harrison Pass, Ely, Ruth, McGill, 
Connors Pass, Great Basin National Park, Austin, Austin Summit, 
Eureka, Diamond Valley, Pinto Summit, Wells, Ruby Valley, 
Pequop Summit, Duckwater, and Currant Summit
255 PM PST Mon Feb 3 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph.

* WHERE...Southeastern Elko County, White Pine County, Ruby 
  Mountains/East Humboldt Range, Southern Lander County and 
  Southern Eureka County, South Central Elko County and 
  Northeastern Nye County.

* WHEN...Until 6 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Blowing dust or blowing snow is also
  possible into this evening, which may reduce visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
820 
WWUS75 KLKN 040157
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
557 PM PST Mon Feb 3 2020

NVZ033>035-037-039>041-040300-
/O.CAN.KLKN.WI.Y.0002.000000T0000Z-200204T0200Z/
Southeastern Elko County-Ruby Mountains/East Humboldt Range-
White Pine County-
Southern Lander County and Southern Eureka County-
South Central Elko County-Northwestern Nye County-
Northeastern Nye County-
Including the cities of Silver Zone Pass, West Wendover, 
Secret Pass, Lamoille Canyon, Harrison Pass, Ely, Ruth, McGill, 
Connors Pass, Great Basin National Park, Austin, Austin Summit, 
Eureka, Diamond Valley, Pinto Summit, Wells, Ruby Valley, 
Pequop Summit, Tonopah, Round Mountain, Duckwater, 
and Currant Summit
557 PM PST Mon Feb 3 2020

...WIND ADVISORY IS CANCELLED...

While it is still breezy in spots, winds in general have fallen 
below advisory criteria and therefore the Wind Advisory has been 
allowed to expire. 

$$

For more information from the National Weather Service visit
http://weather.gov/lkn

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 1, 2:19 AM PST, 12 hours 38 minutes earlier.

Area forecast discussion, Feb 1, 2:19 AM PST, 12 hours 38 minutes before
Area Forecast Discussion
National Weather Service Elko NV
219 AM PST Sat Feb 1 2020

.SYNOPSIS...The end of the fake spring is upon us. Saturday will
be warmer than normal. Sunday will hit about normal with a cold
front moving through the Great Basin, but will seem cold by
comparison. Monday is going to seem brutal as winter returns with
winds and much colder air. Snow also returns Sunday afternoon to
Monday morning to most locations with 1 to 3 inches possible in
northern valleys, 2 to 6 inches in central and eastern Nevada
valleys. Mountains could see a foot or so. Watch road conditions
as summits will likely have some travel issues. Also, windy
conditions return Monday with the frigid air. Things moderate some
next week.

&&

.SHORT TERM...Today through Monday.

No major changes to previous discussion or forecast with models in
line, and a good Winter Weather Advisory in place. The WSW for the
northern half goes from Sunday morning to Sunday evening, and the
southern half from Sunday afternoon to Monday morning early.
Expecting 1-3 inches of snow in the northern valleys, with higher
amounts in the mountains and summits/passes. Over central Nevada
the front slows down as strong frontogenesis takes over and the
jet becomes more parallel to the surface boundary, expecting up to
6 inches in valleys and a foot or so in mountains, especially in
eastern White Pine County.

On top of the moderate snows, the surface pressure/thickness
gradients tighten up under the thermal gradient aloft and winds
increase along and behind the front to near advisory levels. This
will cause blowing snow over a large part of northern, central,
and eastern Nevada where snowpack exists, or new snow falls. It's
been warm out so a lot of snow pack, especially in northwest and
lower elevations of northern and central Nevada is moist and won't
blow as easily. Wind advisories may become necessary Monday as the
post-frontal gradient is still moderately strong.

Max temps...

Today: 40s northeast Nevada to 60s in a swath from Humboldt County
to northern Nye County, and 50s in between.

Sunday: 40s northern Nevada under clouds, snow,  and post frontal
northwest Nevada; a few 60s and mostly 50s central Nevada under
developing clouds.

Monday: 20s/30s everywhere in the post-apocalyptic frontal era.
Some snowy northern valleys will only reach the teens, and would
expect a few spots to only hit 10 or so. Really.

Min temps...

Sunday morning: 20s/30s.

Monday morning: singles above zero to the teens. Some colder
northern valleys and more snowy central valleys will bottom out
around zero. A few of the more notorious cold spots will be well
below zero.

Wind chills Monday Morning:

Could drop to -20/-30 in some open valleys and mountain ranges.
Noteworthy if you're working outside or have livestock/animals
outside.

.LONG TERM...Monday night through next Saturday.

Monday should see a trough depart to the east as a ridge begins
to build across the western portions of CONUS. This should see a
dry northerly flow initially set up across NV which will clear
out any lingering snow showers left from earlier in the day. The
cold air will cause very cold temperatures with lows in the
negative to positive single digits for Tuesday and Wednesday
mornings. Wednesday should see some moisture round the ridge and
infiltrate into NV. This should lead to light snow showers across
mainly northern NV on Wednesday and into Thursday. The moisture
should mostly depart the region on Thursday which will lead to a
brief dry period. Temperatures on Wednesday through Saturday
should warm as the ridge axis drifts across NV. Saturday can see
another winter system form a drape a cold front across NV. If
this occurs further snow showers and a cold next weekend will be
possible across the silver state.

&&

.AVIATION...VFR conditions at all terminals through Saturday
evening.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 7 AM to 10 PM PST Sunday for
Humboldt County-Northern Elko County-Northern Lander County and
Northern Eureka County-Southwestern Elko County.

Winter Weather Advisory from 4 PM Sunday to 4 AM PST Monday for
Northeastern Nye County-Northwestern Nye County-Ruby
Mountains/East Humboldt Range-South Central Elko County-
Southeastern Elko County-Southern Lander County and Southern
Eureka County-White Pine County.

&&

98/90/99

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 2:57 PM PSTHigh Wind WatchLKNNye24 hr

Nearby

Wind Advisories in Nevada, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.